Tornadoes · United States · Ohio · 2019

EF1 tornado, Givens to Linn, Ohio, June 24, 2019

From Givens to Linn, this EF1 tornado ran 4.3 miles across Pike County on June 24, 2019, touching down at 6:28 PM EDT and reaching 200 yards wide. It killed nobody, and did $75,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
June 24, 2019
Touchdown
6:28 PM EDT (22:28 UTC)
Lifted
6:35 PM EDT (22:35 UTC)
On the ground
7 minutes
Path length
4.3 miles (6.9 km)
Path width
200 yards (183 m)
Deaths
0
Injuries
0
Property damage
$75,000
County
Pike County
Touchdown point
39.047, -82.908
Lift-off point
39.080, -82.846
Record number
1906241628-01

What the Weather Service recorded

Strong to severe thunderstorms developed along an advancing warm front. A couple of the thunderstorms produced tornadoes.

The tornado first touched down on the south side of Beaver Pike just east of Bumgardner Road, knocking down a few trees.||More extensive damage was observed along Straight Creek Road just north of Beaver Pike, in a valley area between two southwest-to-northeast ridges. At one property, several trees were downed on top of vehicles, leaving the vehicles heavily damaged. Slightly further north, structural damage was observed at two properties. One house had several shingles removed from the southwest-facing segment of the roof, while also having siding removed from the northeast-facing wall. A barn at an adjacent property was collapsed and moved eastward from its original position, and sheet|metal from the barn was found up the hill across the road to the northeast. Tree damage in this area was significant, especially along the floor of the valley, where many trees were uprooted.||The tornado appears to have briefly turned to the east as it crossed the next hill, before shifting to the northeast again and causing additional damage on Carrs Run Road. One outbuilding suffered a partial wall failure, along with the removal of some sheet metal roofing. Tree damage on this road was not as significant as on Straight Creek Road, but was still noteworthy. At a property on the east side of Carrs Run Road, one very large tree was downed from north to south across a garage roof, essentially slicing the roof into two segments.||The tornado caused tree damage Ervin Hill Buckhollow Roads before it lifted.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a severe thunderstorm watch, issued at 17:50 UTC and running to 23:49 UTC.

Issued (UTC)ExpiredProductOffice
17:50 UTC23:49 UTCSevere Thunderstorm WatchILN
18:51 UTC19:30 UTCSevere Thunderstorm WarningILN
21:52 UTC22:30 UTCSevere Thunderstorm WarningILN
22:03 UTC22:19 UTCTornado WarningILN
22:17 UTC23:00 UTCSevere Thunderstorm WarningILN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:43 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at Jun 24, 2:58 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 24, 2:58 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
258 PM EDT Mon Jun 24 2019

.SYNOPSIS...
Strong weather disturbance will drive a cold front through the
Ohio Valley tonight with widespread showers and storms out in
front. Some of these may be severe. Clearing skies expected in
the wake of the front with a mix of sun and clouds on Tuesday. A
weak front will drop into the Great Lakes on Wednesday afternoon
and evening with a threat for scattered storms as a warm and
humid airmass takes hold of the Ohio Valley.

&&

.NEAR TERM /THROUGH TONIGHT/...
Please reference recent SPC SWODY1 and SWOMCDs for the ILN area
for larger scale thinking of the severe weather threats. More
specifically - as of 18Z threats are just starting to
materialize as previously discussed in the morning AFD update.
Weak low level circulation over southern KY continues to slowly
develop and enhance low to mid level shear profiles to our
south. In fact, discrete cells /now tor-warned/ in central KY
area are manifestation of the enhanced SRH and deep shear
profile that is in place attendant to this migrating wave.
Expect this environment to spread into and through the ILN CWA
in the 3P-7P timeframe - primarily through the SVR Watch area.
So while the overall shear/instability profile is more toward
wind damage threats with amalgamating cold pools /like what is
currently moving through south-central Ohio as of 1845Z/,
there's enough of a push of low level flow through northeast KY
and south- central OH where any discrete cell or favorably
orthogonal line segment to the low level shear vector to rotate
and produce a brief tornado in the 3P-7P timeframe as it moves
south to north.

A good dose of convective rains expected with the deeper
convection pushing up the Scioto Valley too. There is some
concern for localized flash flooding with this activity should
it repeat over similar areas /especially considering flash-flood
prone terrain in this area and recent anomalous wet spell we've
been in/. Storm motions should be progressive however which
should limit flash flood potential in time and space. Most
concern is Hocking/Ross/Pike/Scioto/Lewis/Mason counties for
that threat.

Further west - it was noted on the collaboration call with SPC
/and we agree/ that the western fringe of severe potential is
tough to diagnose but in general feel that I-71 from Columbus to
Cincinnati is a realistic demarcation from no threat to some
marginal threat, with the better relative threat in that
corridor in the Columbus area. Across northern KY south of CVG,
just not enough destabilization plus this area will quickly get
on the backside of the low level circulation passing by to the
east. West of I-71 in Ohio/eastern Indiana - just too stable and
this area not likely even to see much thunder owing to thick
clouds and temperatures which have actually leveled off or
fallen a little this afternoon.

Things will wind down quickly early this evening. Likely a
several-hour dry period between exiting precipitation shield in
the eastern CWA to inbound frontal-forced showers later this
evening and early overnight. This will be in a weakening state
owing to veering profile in the boundary layer reducing
convergence - and entering the stability maximum from afternoon
rains.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
Quiet weather as high pressure builds into the Ohio Valley.
Before the drier atmosphere completely builds into the ILN CWA
/PWATS below 1"/ there are hints that there may be just enough
early afternoon diurnal instability to pop a shower or two in
southern Ohio before mixing of low level dewpoints toward the
later afternoon hours reduces instability. Overwhelming signal
in NWP is dry - so will keep any showers out of the forecast for
right now with the expectation that this will max out as some
taller cumulus.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A weak surface front will nose into the northern CWA from the Great
Lakes region as a wave of mid level energy translates east in the
mean westerly flow aloft. A shower may present itself about any time
during the day with a more robust shower or thunderstorm more likely
with peak daytime heating. The upper forcing is east of the area by
the time peak heating occurs, and the surface front is quite
diffuse, leading to a late day threat that should tail off quickly
in the evening.

High pressure at the surface will build in as heights increase
aloft, limiting any shower activity through early Friday to be very
widely scattered if they present themselves. Models are indicating
an upper level disturbance to work into the Ohio Valley from the
west-northwest on Friday and dissipate as it stretches out over the
Ohio River Saturday. This feature may combine with daytime heating
to pop a few storms but the airmass it is working into is not as
receptive to storm development. Expect isolated to widely scattered
pop-up storms to be possible in the late day through Saturday,
diminishing just as rapidly in the evening for a generally dry
overnight period everywhere. The upper forcing gets shunted
southwest as the ridge in the mid section of the country builds and
a stronger upper low in New England pulls energy into the Ohio
Valley from the north behind a surface cold front. Models show a
large swing in the chance of precipitation during this time but have
a general good agreement on the broader features. Have a low chance
of thunderstorms that are not necessarily diurnally driven from
Sunday onward.

Models have increased temperatures slightly through the period and
are generally looking for lows in the upper 60s to near 70 and highs
approaching 90. Dropped readings on Sunday by a few degrees and only
have highs in the low to mid 80s on Monday following the cold front.
Overnight lows will be from 65-70 through the period and be fairly
uniform across the CWA.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Widespread showers will cross the TAF sites this afternoon into
early evening. While a thunderstorms and associated brief
restrictions to IFR are possible just about at all the TAF
sites, the better relative likelihood will be at LCK/LUK/CMH
and perhaps ILN. Have included prevailing showers with MVFR
restrictions at all sites, and hit visibilities the hardest in
TEMPO at LCK/CMH/LUK where the best chance of some heavier
activity will occur. This precipitation will exit by 00Z in
central Ohio - a little earlier at DAY/CVG/ILN/LUK. Winds will
mostly be from the southwest, but some local variation to the
west/northwest will occur in the wake of a weak low pressure
which ripples northeast into central Ohio this evening. Thus,
wind forecasts later this afternoon and evening are of lower
confidence in both speed and direction. Secondary band of
showers on the cold front itself will spread into the area later
this evening and early in the overnight. Don't expect coverage
will be high enough to mention beyond a VCSH at CVG/DAY. Expect
these to be rapidly weakening. Should be some clearing
overnight outside the band of showers. Some light gusts of
westerly wind under a mix of clouds and sun on Tuesday with no
flight restrictions expected.

OUTLOOK...Thunderstorms are possible Wednesday afternoon and
evening.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Binau
SHORT TERM...Binau
LONG TERM...Franks
AVIATION...Binau
Hazardous weather outlook, Jun 24, 1:56 PM EDT, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
156 PM EDT Mon Jun 24 2019

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>054-060>062-070>072-077-078-251800-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-
Delaware-Miami-Champaign-Clark-Madison-Preble-Montgomery-Greene-
Butler-Warren-Clinton-Hamilton-Clermont-
156 PM EDT Mon Jun 24 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ097>100-OHZ055-056-063>065-073-074-079>082-088-251800-
Bracken-Robertson-Mason-Lewis-Franklin OH-Licking-Fayette OH-
Pickaway-Fairfield-Ross-Hocking-Brown-Highland-Adams-Pike-Scioto-
156 PM EDT Mon Jun 24 2019

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected this afternoon into early this evening.
Damaging winds will be the primary threat, but an isolated tornado,
large hail, and flash flooding cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon into early
this evening.

In the hours before

Local storm report, Jun 24, 4:35 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     4 SE PLEASANTVILLE      39.77N 82.48W
06/24/2019                   FAIRFIELD          OH   LAW ENFORCEMENT

            NUMEROUS TREES REPORTED DOWNED IN THE SOUTHEAST AND
            EASTERN PORTION OF THE COUNTY.

&&

JOHNF
Special weather statement, Jun 24, 5:00 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
500 PM EDT Mon Jun 24 2019

KYZ097-099-OHZ079>081-242130-
Mason KY-Bracken KY-Highland OH-Adams OH-Brown OH-
500 PM EDT Mon Jun 24 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MASON...
NORTHEASTERN BRACKEN...BROWN...NORTHWESTERN ADAMS AND SOUTHWESTERN
HIGHLAND COUNTIES UNTIL 530 PM EDT...

At 459 PM EDT, radar indicated strong thunderstorms along a line
extending from Williamsburg to Brooksville, moving northeast at 45
mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Maysville, Hillsboro, Georgetown, Mount Orab, Ripley, Augusta,
Winchester, Sardinia, Seaman, Brooksville, New Market, Emerald,
Decatur, Russellville, Hamersville, Mowrystown, Dover, Higginsport,
Cherry Fork and Danville in Highland County.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3877 8407 3877 8405 3908 8400 3925 8365
      3900 8357 3872 8367 3866 8409
TIME...MOT...LOC 2059Z 246DEG 38KT 3904 8402 3869 8409

Hatzos
Special weather statement, Jun 24, 5:44 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Wilmington OH
544 PM EDT Mon Jun 24 2019

OHZ080>082-088-242215-
Pike OH-Highland OH-Scioto OH-Adams OH-
544 PM EDT Mon Jun 24 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...SOUTHWESTERN
PIKE...SOUTHEASTERN HIGHLAND AND NORTHWESTERN SCIOTO COUNTIES UNTIL
615 PM EDT...

At 544 PM EDT, radar indicated strong thunderstorms along a line
extending from near Belfast to near Washington, moving northeast at
55 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...

Locations impacted include...
West Union, Manchester, Peebles, Winchester, Seaman, Pike Lake,
Kincaid Springs, Emerald, Blue Creek, Rarden, Cherry Fork, Sinking
Spring, Poplar Grove, Dunkinsville, Bradysville, State Route 348 at
State Route 125, May Hill, Wamsley, Serpent Mound and Locust Grove.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3869 8371 3869 8370 3902 8366 3914 8317
      3874 8324 3870 8351 3870 8354 3869 8357
      3868 8362 3867 8363 3865 8370
TIME...MOT...LOC 2144Z 238DEG 48KT 3906 8351 3860 8386

ch
Special weather statement, Jun 24, 5:54 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
554 PM EDT Mon Jun 24 2019

OHZ073-082-242230-
Pike OH-Ross OH-
554 PM EDT Mon Jun 24 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PIKE AND
ROSS COUNTIES UNTIL 630 PM EDT...

At 554 PM EDT, radar indicated strong thunderstorms along a line
extending from near Greenfield to 6 miles southwest of Kincaid
Springs, moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...

Locations impacted include...
Chillicothe, Greenfield, Bainbridge, Pike Lake, Kincaid Springs,
Cynthiana, North Folk Village, Frankfort, South Salem, Bourneville,
Andersonville, Lattaville, Austin, Buchanan, Paint Creek State Park,
Summithill, Knockemstiff, Massieville and Scioto Trail State Park.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3918 8292 3906 8337 3912 8337 3923 8334
      3923 8335 3925 8335 3924 8336 3925 8338
      3936 8338 3942 8334 3950 8298 3949 8298
      3948 8300 3948 8292
TIME...MOT...LOC 2154Z 260DEG 33KT 3938 8335 3906 8337

ch
Local storm report, Jun 24, 6:01 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
601 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND DMG     S HILLSBORO             39.20N 83.61W
06/24/2019                   HIGHLAND           OH   LAW ENFORCEMENT

            WINDOWS WERE BLOWN OUT OF THE SENIOR CENTER IN HILLSBORO.
            OTHER LARGE BRANCHES WERE KNOCKED DOWN.

&&

JOHNF
Local storm report, Jun 24, 6:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
607 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     2 SSE MINERVA           38.67N 83.91W
06/24/2019                   MASON              KY   PUBLIC

            SEVERAL LARGE LIMBS WERE KNOCKED DOWN.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Cncnati-Daytn, OH (KILN), 12:00Z

10.5 hours before the tornado, 89 km from the path. June 24, 2019.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -77089, lifted condensation level 1360 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-06-24The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 83 square meters per square second, 0 to 6 km bulk shear 19 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-77089 J/kg
Surface CAPE
5 J/kg
Mixed-layer LCL
1360 m above ground
0-6 km bulk shear
19 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.4 K/km

Open this sounding in Storm Lab

Cncnati-Daytn, OH (KILN), 00:00Z

1.5 hours after it, 89 km from the path. June 25, 2019.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 3 joules per kilogram, CIN -63, lifted condensation level 670 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-06-25The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -53 square meters per square second, 0 to 6 km bulk shear 43 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-63 J/kg
Surface CAPE
302 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
43 kt
0-1 km bulk shear
21 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.1 K/km

Open this sounding in Storm Lab

The radar

The Cincinnati radar (KILN), 91 km away, was scanning. The volume nearest the touchdown began at 22:29 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
19:37 UTCTSTM WND DMG3 N AllensvilleVinton, OHTREES AND POWER LINES REPORTED DOWN ALONG GARRETT RIDGE. TIME ESTIMATED FROM RADAR.
19:37 UTCTSTM WND DMG3 Nnw AllensvilleVinton, OHTREES AND POWER LINES REPORTED DOWN ALONG PRETTY RUN RD. TIME ESTIMATED FROM RADAR.
19:37 UTCTSTM WND DMG3 Sw AllensvilleVinton, OHTREES AND POWER LINES REPORTED DOWN ALONG CLARK ROAD. TIME ESTIMATED FROM RADAR.
21:55 UTCTORNADO 12 Nnw Smoky CornersAdams, OHTHE NATIONAL WEATHER SERVICE HAS CONFIRMED AN EF1 TORNADO NEAR LATHAM IN ADAMS AND PIKE COUNTIES IN OHIO. EXTENSIVE TREE DAMAGE WAS FOUND IN HUMPHREY HOLLOW AND FIELDS HOLLOW.
22:08 UTCTSTM WND DMG4 S Pike LakePike, OHA TREE WAS KNOCKED DOWN ONTO A HOUSE EAST OF LYTHAM.
22:11 UTCTSTM WND DMG6 Wsw PiketonPike, OHNUMEROUS TREES WERE KNOCKED DOWN ON LONG FORK ROAD.
22:22 UTCTSTM WND DMG3 Wsw PiketonPike, OHSEVERAL LARGE TREES WERE KNOCKED DOWN WEST OF JASPER.
22:28 UTCTORNADO 15 Ese PiketonPike, OHTHE NATIONAL WEATHER SERVICE HAS CONFIRMED AN EF1 TORNADO EAST OF PIKETON IN PIKE COUNTY OHIO. TREE DAMAGE AND STRUCTURAL DAMAGE WAS OBSERVED ON SEVERAL ROADS NORTH OF BEAVER PIKE.
22:30 UTCTSTM WND DMGMassievilleRoss, OHTREES WERE REPORTED DOWN THROUGHOUT THE COUNTY.
22:45 UTCTSTM WND DMG1 Nnw LimerickJackson, OHTWO TREES DOWN AND A POWER LINE DOWN REPORTED ALONG LIMERICK ROAD. TIME ESTIMATED FROM RADAR.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2019 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are

The other tornadoes of June 24, 2019

10 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 241:45 AM CDTEF0Morehouse Parish, LA1.275$10,000
June 243:45 AM CDTEF1Warren, MS3.3400$70,000
June 243:56 AM CDTEF1Hinds, MS5.3250$100,000
June 245:57 AM CDTEF0Smith, MS0.850$15,000
June 244:50 PM EDTEF1Muskingum, OH0.150$5,000
June 244:13 PM CDTEF0Mason, KY to OH5.775$60,000
June 245:55 PM EDTEF1Adams, OH9.2300$55,000
June 246:51 PM EDTEF1Kanawha, WV7.8350$500,000
June 246:02 PM CDTUnratedConcho, TX0.1250
June 247:02 PM EDTEF0Kanawha, WV0.875$70,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.